Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

Had heart attack symptoms. 2d echo, indoscopy, acid reflux normal. Feels like heart skipping a beat. Any idea?

User rating for this question
Very Good
Answered by

Orthopaedic Surgeon
Practicing since : 1994
Answered : 9083 Questions
Yes i am a 27 year old male. I dont smoke or drink. Last XXXXXXX i thought i was having a heart attack and went to the emergency room with chest pain and heart attack symptoms. I was told i was having panic attacks. This kept happening for about 6 months and a returnted to the emergency room 5 times with the same symptoms. I saw a heart doctor and had a 2d echo of my heart and a stress test about a year ago and everything turned out fine with no problems. I also had my liver and galblaber check and had a indoscopy done and the gastorinterolgist put a little pill like thing in my throut to montor my acid reflux. Again said everything is fine. And now im having a feel of like my heart is skipping a beat or somethin weird. it only happens about 4 to 5 times a day and it makes me freak out and worry about heart problems. I lost my job over this condition last year in september so i have no insurance and not much money to go see a doctor but it is making me worry about heart problems again. I lifted weights today for the first time in about a year and i felt fine but a while later i had another feeling of my heart skipping a beat. The only medication or pills i take a day is a multi vitamin and a omega fish oil pill thats all. What should i do
Posted Fri, 4 May 2012 in Heart Rate and Rhythm Disorders
Follow-up: Had heart attack symptoms. 2d echo, indoscopy, acid reflux normal. Feels like heart skipping a beat. Any idea? 6 minutes later
I forgot to mention in my other post that i have been having these heart skipping a beat feelings for about a week.
Answered by Dr. Praveen Tayal 34 minutes later
Thanks for posting your query.
You had a complete cardiac check up done in XXXXXXX last year which was absolutely normal. The feeling of missing beats seems to be related to anxiety. Excessive caffeine intake or smoking can also cause such symptoms. It is highly unlikely to be due to any cardiac problem.
You need to avoid caffeine, smoking and alcohol at all costs. Going for an ECG will help in reducing your anxiety related to a cardiac problem.
In your case a combined treatment with medicines like one of SSRI group of medicine or a benzodiazepine with low day time sedation along with cognitive behaviour therapy by trained therapist will be helpful. Apart from that you need to follow a daily exercise schedule and start practicing yoga & meditation.
I hope this answers your query effectively.
In case you have additional questions or doubts, you can forward them to me, and I shall be glad to help you out.
Wishing you good health.

Above answer was peer-reviewed by
Follow-up: Had heart attack symptoms. 2d echo, indoscopy, acid reflux normal. Feels like heart skipping a beat. Any idea? 28 minutes later
I dont smoke or drink alcohol or caffeine. What is a ECG ?What are SSRI group medicines you are talking about? What is benzodiazepine and low day time sedation? I dont know much about medical terms could you please put it in more laymen terms please. Thanks alot
Answered by Dr. Praveen Tayal 6 hours later

Thanks for writing again.

ECG / EKG is Electrocardiogram. It records the electrical activity of heart. Any abnormality in heart rhythm is most likely to be detected on this examination.

SSRI (Selective Serotonin Reuptake Inhibitor's) group of medicines and Benzodiazepibnes are two groups of medicines which are used for the treatment of anxiety and stress. Once you consult your physician he will be able to prescribe the medicines appropriate for you.

Your problem seems to be related to anxiety and panic. You can try some lifestyle changes. If these do not help then medicines and behaviour therapy are required under the guidance of your physician.

Hope I have answered your query.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor